MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ANATOMIC SHELL SIZE 66 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ANATOMIC SHELL SIZE 66 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 504-02-66F-L
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the device was implanted, the packaging was returned for evaluation.A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: "upon opening the implant listed above it was observed that the implant was loose in the inner packaging and had rubbed against the inner plastic walls creating plastic debris that was adhered to the porous surface of the implant.The implant was lavaged thoroughly and implanted".
 
Additional Manufacturer Narrative
An event regarding a packaging issue involving a restoration shell was reported.The event was confirmed following visual inspection of the returned part.Method & results: device evaluation and results: visual inspection was performed and it was identified that there was damage caused to the blister walls and the implant.Material analysis, functional and dimensional inspections were not completed as these aspects are not in question.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the packaging issue was confirmed following visual inspection of the returned part where it was identified that there was damage caused to the blister walls and the implant.Nc was initiated to evaluate the root cause of the event.Please see nc for further information.
 
Event or Problem Description
As reported: "upon opening the implant listed above it was observed that the implant was loose in the inner packaging and had rubbed against the inner plastic walls creating plastic debris that was adhered to the porous surface of the implant.The implant was lavaged thoroughly and implanted.".

Brand Name
RESTORATION ANATOMIC SHELL SIZE 66 LEFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8214795
Report Number0002249697-2019-00027
Device Sequence Number16650578
Product Code LPH
UDI-Device Identifier07613327012491
UDI-Public07613327012491
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K151264
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2021
Device Catalogue Number504-02-66F-L
Device Lot NumberPP6X0D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient Weight81